I need to know how long Ritalin can affect a child who only had a short trial of this drug, he has tummy aches and has become very anxious, is this normal after only a six week trial.
[Fred A. Baughman Jr., MD:
I cant say for sure, not even knowing the dose. My guess is that if you keep him off all psychoactive drugs and assure maximal security-love, and the same in school (if home, private, parochial) he will have no long-term ill effects from the drug. There are psychological ill-effect to be considered--having been considered "mental" in need of treatment, who knows what peers and teachers were/are saying to him. Commit to common sense and consistency, as above and you will find, re physical ill effects of the drug you have, in all likelihood, stopped the drugging/intoxication in time]
And also,if it is normal, how long will it last. Can Ritalin cause a permanent change in a child(who didnt need the drug in the first place)